MAUDE Adverse Event Report: BECTON DICKINSON, S.A. BD PHASEAL INJECTOR LUER LOCK N35C; INTRAVASCULAR ADMINISTRATION SET

BECTON DICKINSON, S.A. BD PHASEAL INJECTOR LUER LOCK N35C; INTRAVASCULAR ADMINISTRATION SET
Model Number 515004
Medical Device Problem Code Difficult or Delayed Activation (2577)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/13/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medical device expiration date: unknown.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.Device manufacture date: unknown.(b)(4).
 
Event or Problem Description
It was reported that an unspecified number of bd phaseal¿ injector luer lock n35c experienced needle exposure -defective injector during use.The following information was provided by the initial reporter: after preparation when the nurse removed the injector from the protector, the needle was still out and the nurse stuck herself on the needle.The injector had not been in contact with any patient but only with medication.Additional information: today i received response from the sales representative, it is not possible to obtain the lot number for this complaint.
 
Additional Manufacturer Narrative
H.6.Investigation: one photo was provided to our quality team for investigation.Upon visual inspection of the product, the needle was observed to be exposed.It was also identified that the grips on the safety sleeve were dislocated from the intended place.As the lot involved in this incident was unknown, a device history review could not be performed.It seems that a misuse of the device by the user during the disconnection of the injector can be established as the root cause of the incidence reported causing the damage of the grips being removed from their place and leading to the needle exposure.It may be considered that: if grips of the safety sleeve are removed from their place, the injector is activated causing needle exposure.The injector must be removed pulling it back: if it is removed without doing this the grips are removed from their place and needle exposure happens.If the injector has been forced while engaging, the grips can also get damaged.
 
Event or Problem Description
It was reported that an unspecified number of bd phaseal¿ injector luer lock n35c experienced needle exposure -defective injector during use.The following information was provided by the initial reporter: after preparation when the nurse removed the injector from the protector, the needle was still out and the nurse stuck herself on the needle.The injector had not been in contact with any patient but only with medication.Additional information: today i received response from the sales representative ¿ it is not possible to obtain the lot number for this complaint.

Brand Name
BD PHASEAL INJECTOR LUER LOCK N35C
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
BECTON DICKINSON, S.A.
camino de valdeolivia
s/n
san agustin de guadalix
MDR Report Key10655612
Report Number3003152976-2020-00437
Device Sequence Number3777695
Product Code ONB
UDI-Device Identifier30382905150044
UDI-Public30382905150044
Combination Product (Y/N)N
Initial Reporter CountrySW
PMA/510(K) Number
K140591
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/23/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number515004
Device Catalogue Number515004
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/16/2020
Supplement Date Received by Manufacturer09/16/2020
Initial Report FDA Received Date10/09/2020
Supplement Report FDA Received Date10/23/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;